Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 29, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 6, 2013, 5:37 PM EDT for Franklin County, Wake County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2013, 5:37 PM EDT (21:37 UTC)
- Expired
- May 6, 2013, 6:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS52 KRAH 062137
SVRRAH
NCC069-183-062215-
/O.NEW.KRAH.SV.W.0029.130506T2137Z-130506T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT MON MAY 6 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ROLESVILLE...OR 15 MILES NORTHEAST OF
RALEIGH...MOVING NORTH AT 25 MPH. QUARTER SIZED HAIL IS LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WAKE FOREST...
YOUNGSVILLE...
FRANKLINTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3583 7827 3579 7849 3602 7855 3609 7854
3613 7852 3616 7822
TIME...MOT...LOC 2136Z 168DEG 20KT 3590 7840
$$
ELLIS2 follow-up statements
472
WWUS52 KRAH 062151
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT MON MAY 6 2013
NCC069-183-062215-
/O.CON.KRAH.SV.W.0029.000000T0000Z-130506T2215Z/
FRANKLIN NC-WAKE NC-
551 PM EDT MON MAY 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ROLESVILLE...OR 11 MILES SOUTHWEST OF LOUISBURG...MOVING NORTH AT 25
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WAKE FOREST...
YOUNGSVILLE AND FRANKLINTON.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3583 7827 3579 7849 3602 7855 3609 7854
3613 7852 3616 7822
TIME...MOT...LOC 2151Z 168DEG 20KT 3598 7842
$$
ELLIS174
WWUS52 KRAH 062201
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT MON MAY 6 2013
NCC069-183-062211-
/O.CAN.KRAH.SV.W.0029.000000T0000Z-130506T2215Z/
FRANKLIN NC-WAKE NC-
601 PM EDT MON MAY 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKE AND
SOUTHWESTERN FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
LAT...LON 3583 7827 3579 7849 3602 7855 3609 7854
3613 7852 3616 7822
TIME...MOT...LOC 2201Z 168DEG 20KT 3603 7843
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:04 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 6, 3:04 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 304 PM EDT MON MAY 6 2013 .SYNOPSIS... A STRONG UPPER LEVEL LOW WILL TRACK SLOWLY EAST NORTHEAST INTO THE CAROLINAS THROUGH WEDNESDAY...THEN MOVE OFFSHORE THE MID-ATLANTIC COAST WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 PM MONDAY... OVERVIEW: A POTENT UPPER LEVEL LOW CENTERED OVER EASTERN TN AT 18Z WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT. SHORTWAVE ENERGY ROUNDING THE BASE OF THE UPPER LOW OVER UPSTATE SC AT 18Z WILL TRACK INTO WESTERN NORTH CAROLINA LATE THIS AFTERNOON...PROGRESSING NORTHWEST INTO VA/WV THIS EVENING INTO TONIGHT. PRECIPITATION: AS THE AFOREMENTIONED SHORTWAVE TRACKS THROUGH UPSTATE SC AND EVENTUALLY INTO WESTERN NC AROUND AND SHORTLY AFTER PEAK HEATING (18-00Z)...EXPECT ISOLD/SCT CONVECTION TO DEVELOP WEST OF HWY 1 ACROSS THE W/SW PIEDMONT WHERE INSOLATION AND STEEPENING MID-LEVEL LAPSE RATES WILL CONTRIBUTE TO 500-1000 J/KG OF MLCAPE. AN ISOLD FLASH FLOOD THREAT WILL STILL BE POSSIBLE IN THE NW PIEDMONT THIS AFT/EVE IF ADDITIONAL SHRA/TSRA ACTIVITY DEVELOPS AND TRAINS OVER AREAS THAT RECEIVED LOCALLY HEAVY RAINFALL EARLIER TODAY. SEVERE THREAT: MID-LEVEL LAPSE RATES AND DEEP-LAYER SHEAR WILL BECOME MORE FAVORABLE FOR ORGANIZED CONVECTION THIS AFT/EVE WEST OF HWY 1 AS SHORTWAVE ENERGY TRACKS INTO THE WESTERN PIEDMONT AROUND THE NORTHEAST PERIPHERY OF THE UPPER LOW. LOW AND MID-LEVEL LAPSE RATES ON THE ORDER OF 7-8 C/KM IN THE PRESENCE OF 35-45 KT DEEP-LAYER SHEAR WILL SUPPORT A POTENTIAL FOR ISOLD SUPERCELLS WITH A PRIMARY THREAT OF LARGE HAIL. DAMAGING WIND CANNOT BE RULED OUT WHERE MID-LEVEL DRYING AND STEEPENING LOW-LEVEL LAPSE RATES CONTRIBUTE TO RELATIVELY HIGHER DCAPE...PRIMARILY IN THE WESTERN SANDHILLS AND SW PIEDMONT. TEMPERATURES: EXPECT LOWS TONIGHT RANGING GENERALLY FROM THE LOWER TO MID 50S...COOLEST IN THE WEST/SW PIEDMONT. -VINCENT && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 230 PM MONDAY... ...UNSETTLED WEATHER WILL CONTINUE WITH THE LINGERING MID/UPPER LOW TUESDAY INTO WEDNESDAY EVENING... THERE IS GOOD MODEL AGREEMENT WITH THE FORECAST TRACK/STRENGTH OF UPPER LOW CURRENTLY LOCATED OVER THE LOWER TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. THE MID/UPPER LEVEL CUT OFF LOW SHOULD BEGIN THE MORNING TUESDAY OVER UPSTATE SC. THE SYSTEM IS THEN FORECAST TO SLOWLY WEAKEN AND OPEN UP AS IT MOVES ENE OVER CENTRAL NORTH CAROLINA BY TUESDAY AFTERNOON/EVENING... THEN INTO SOUTHERN VIRGINIA BY EARLY WEDNESDAY AFTERNOON. THE UPPER LOW IS THEN FORECAST TO WOBBLE AROUND OVER VA ON WEDNESDAY AFTERNOON AND EVENING. SEVERAL VORTICITY MAXIMA ARE FORECAST TO ROTATE AROUND THE MID/UPPER CIRCULATION AS IT MAKES THIS TRACK ACROSS THE REGION TUESDAY THROUGH WEDNESDAY EVENING. THE FINAL VORTICITY MAXIMUM SHOULD ROUND THE UPPER LOW WEDNESDAY AFTERNOON... TRACKING SE ACROSS CENTRAL AND EASTERN NC DURING MAXIMUM HEATING. THE UPSHOT OF ALL THIS WILL BE LIKELIHOOD OF SHOWERS AND SCATTERED THUNDERSTORMS TUESDAY THROUGH WEDNESDAY EVENING... WITH THE HIGHEST LIKELIHOOD DURING THE AFTERNOON AND EVENING HOURS BOTH DAYS AIDED BY SURFACE HEATING UNDER THE DECREASING HEIGHTS AND TEMPERATURES ALOFT. THE SEVERE THREAT APPEARS SMALL BUT CERTAINLY NON-ZERO BOTH DAYS. THE MID LEVEL LAPSE RATES ARE STILL FORECAST IN THE 6.5 TO 6.75 C/KM DURING THE AFTERNOON WITH CORRESPONDING MLCAPES ON THE ORDER OF 500 TO 1000 J/KG. THE LACK OF LOW LEVEL MOISTURE AS SURFACE DEW POINTS MIX OUT INTO THE 40S AND LOWER 50S TUESDAY... COMBINED WITH ONLY MODEST WARMING INTO THE UPPER 60S TO LOWER 70S SHOULD KEEP THE INSTABILITY SOMEWHAT IN CHECK. THERE MAY BE MORE COVERAGE WEDNESDAY AFTERNOON AS A SURFACE COLD FRONT SHOULD FOCUS CONVERGENCE AND LIFT AS THE LAST VORTICITY LOBE PASSES OVERHEAD DURING PEAK HEATING INTO THE EVENING. SENSIBLE WEATHER... VARIABLY CLOUDY TUESDAY THROUGH WEDNESDAY EVENING WITH SHOWERS AND SCATTERED THUNDERSTORMS BOTH AFTERNOON AND EVENING PERIODS... DECREASING TO A CHANCE OF SHOWERS AND ISOLATED THUNDER TUESDAY AND WEDNESDAY NIGHT. LOWS IN THE 50S. HIGHS IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 245 PM SUNDAY... SUBSIDENCE IN THE REAR OF THE DEPARTING UPPER LOW TO OUR NW AND THE APPROACH OF THE LOW AMPLITUDE SHORTWAVE RIDGE FROM THE WEST WILL AID IN A SIGNIFICANTLY DRIER AND WARMER DAY THURSDAY. THE SKIES SHOULD BECOME MOSTLY SUNNY. THE RETURN OF THE SUN THURSDAY WILL WARM THE REGION BACK TO BETWEEN 75 AND 80. THESE READING SHOULD BE VERY NEAR THE 30 YEAR NORMALS FOR MAY 9TH. LOWS THURSDAY NIGHT OF 53-58 EXPECTED WITH MOSTLY CLEAR SKIES. FRIDAY THROUGH MONDAY... WARM FRIDAY... BUT INCREASING CHANCES OF SHOWERS/STORMS WITH A COLD FRONT OVER THE WEEKEND. MUCH COOLER AND DRIER EARLY NEXT WEEK. A MORE PROGRESSIVE BUT STILL AMPLIFIED FLOW PATTERN IS FORECAST TO DEVELOP ACROSS THE UNITED STATES LATE WEEK THROUGH THE WEEKEND. THERE CONTINUE TO BE SOME TIMING DIFFERENCES WITH THE EXPECTED COLD FRONTAL PASSAGE OVER THE WEEKEND. HOWEVER... IT APPEARS THAT A MORE PROGRESSIVE FLOW PATTERN SHOULD LEAD TO A QUICKER FRONTAL PASSAGE THAN HAS BEEN EXPERIENCED WITH THE LAST TWO "CLOSED LOW" EVENTS. CURRENTLY... THE TIMING OF THE COLD FRONT APPEARS TO BE SATURDAY NIGHT INTO SUNDAY MORNING. THIS WOULD YIELD THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON AND OVERNIGHT... LINGERING IN THE EAST INTO SUNDAY MORNING. WE WILL CONTINUE TO ADVERTISE THE CHANCE POP SAT AFTERNOON INTO EARLY SUNDAY. COOLER AND DRIER AIR CAN BE EXPECTED BEHIND THE FRONT LATE SUNDAY THROUGH MONDAY AIDED BY THE AMPLIFIED TROUGH OVER THE EASTERN STATES. LOWS 60-65 WITH HIGHS 77-82 FRIDAY... AND 75-82 SATURDAY... COOLING TO 70-75 SUNDAY AND 65-70 MONDAY. THE HIGHS MONDAY SHOULD AGAIN BE AROUND 10 DEGREES BELOW NORMAL. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 200 PM MONDAY... 24-HR TAF PERIOD: A RANGE OF CONDITIONS ARE EXPECTED THIS EVENING INTO TONIGHT...FROM VFR AT THE FAY TERMINAL TO MVFR AND PERIODIC IFR CONDITIONS AT THE INT/GSO/RDU/RWI TERMINALS IN ASSOCIATION WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 21-00Z. THE BEST CHANCE FOR SHOWERS AND STORMS THROUGH 21Z WILL BE AT THE RDU/INT/GSO TERMINALS...THEN AT THE INT/GSO TERMINALS BETWEEN 21-00Z WHERE AN ISOLD SEVERE STORM CAPABLE OF PRODUCING LARGE HAIL WILL BE POSSIBLE. MVFR CEILINGS AND SHOWERS/STORMS MAY LINGER AT THE INT/GSO/RDU TERMINALS THROUGH 00-03Z THIS EVENING...THOUGH CHANCES ARE EXPECTED TO DIMINISH MARKEDLY BY MIDNIGHT. SUB-VFR VISBYS IN FOG OR LOW CEILINGS WILL BE POSSIBLE AT ALL TERMINALS BETWEEN 06-12Z TUESDAY MORNING. MVFR CONDITIONS WITH SHOWERS AND STORMS WILL BE POSSIBLE ONCE AGAIN BY THE END OF THE TAF PERIOD (12-18Z TUE) AS A POTENT UPPER LEVEL LOW TRACKS SLOWLY EAST INTO CENTRAL NC. LOOKING AHEAD: SUB-VFR CONDITIONS WILL REMAIN POSSIBLE THROUGH WED NIGHT AS THE UPPER LEVEL LOW SLOWLY TRACKS NORTHEAST FROM CENTRAL NC TO THE MID-ATLANTIC COAST. A PERIOD OF VFR CONDITIONS IS EXPECTED THU AND THU NIGHT IN THE WAKE OF THE UPPER LEVEL LOW...WITH SUB-VFR CONDITIONS POSSIBLE ONCE AGAIN FRI AFTERNOON INTO THE WEEKEND AS A COLD FRONT APPROACHES FROM THE WEST. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...VINCENT
Hazardous weather outlook, May 6, 8:38 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 838 AM EDT MON MAY 6 2013 NCZ009>011-026>028-042-043-078-089-071245- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE- SAMPSON- 838 AM EDT MON MAY 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...IN ADVANCE OF AN UPPER LEVEL LOW SLOWLY APPROACHING THE REGION FROM THE WEST. LOCALLY HEAVY RAINFALL AND ISOLATED URBAN FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007-008-024-025-040-041-075>077-083>086-088-071245- PERSON-GRANVILLE-ORANGE-DURHAM-CHATHAM-WAKE-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 838 AM EDT MON MAY 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...IN ADVANCE OF AN UPPER LEVEL LOW SLOWLY APPROACHING THE REGION FROM THE WEST. LOCALLY HEAVY RAINFALL AND ISOLATED URBAN FLOODING WILL BE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF THE HIGHWAY 1 CORRIDOR THIS AFTERNOON...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ021>023-038-039-073-074-071245- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- 838 AM EDT MON MAY 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...IN ADVANCE OF AN UPPER LEVEL LOW SLOWLY APPROACHING THE REGION FROM THE WEST. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS SUCH AS GREENSBORO...WINSTON SALEM...ASHEBORO...AND LEXINGTON. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF THE HIGHWAY 1 CORRIDOR THIS AFTERNOON...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, May 6, 3:40 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT MON MAY 6 2013
NCZ022-039-062015-
GUILFORD-RANDOLPH-
340 PM EDT MON MAY 6 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND GUILFORD
COUNTIES THROUGH 415 PM EDT...
AT 340 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF RANDLEMAN...MOVING NORTH AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RANDLEMAN...ARCHDALE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 106 AND 126.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3603 8004 3600 7967 3570 7982 3574 8003
3583 8006
TIME...MOT...LOC 1940Z 193DEG 12KT 3582 7990
ELLISSpecial weather statement, May 6, 4:10 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT MON MAY 6 2013
NCZ021-062115-
FORSYTH-
410 PM EDT MON MAY 6 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 515
PM EDT...
AT 410 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CLEMMONS...OR ABOUT OVER WINSTON-SALEM...MOVING NORTH AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEWISVILLE...
WINSTON-SALEM...PFAFFTOWN...PFAFFTOWN...STANLEYVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3613 8044 3621 8044 3622 8043 3626 8045
3626 8003 3601 8005 3603 8021 3600 8022
3600 8032 3598 8040 3598 8043 3601 8042
3606 8047 3605 8048 3605 8051 3611 8051
TIME...MOT...LOC 2010Z 193DEG 7KT 3606 8033
ELLISSpecial weather statement, May 6, 4:17 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT MON MAY 6 2013
NCZ008-026-041-042-062115-
FRANKLIN-GRANVILLE-JOHNSTON-WAKE-
417 PM EDT MON MAY 6 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...WAKE...GRANVILLE
AND FRANKLIN COUNTIES THROUGH 515 PM EDT...
AT 416 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KNIGHTDALE...OR ABOUT 11 MILES EAST OF RALEIGH...MOVING NORTHWEST AT
30 MPH. A SECOND AREA OF STORMS IS MOVING ALONG THE WAKE AND
FRANKLIN COUNTY LINE.
SOME LOCATIONS AFFECTED BY THESE STORM INCLUDE...ROLESVILLE...WAKE
FOREST...AND...FALLS LAKE...YOUNGSVILLE...PURNELL...CREEDMOOR.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 9 AND 26.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 10 AND 14.
THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 419 AND 429.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3621 7851 3618 7851 3616 7845 3608 7836
3575 7828 3562 7845 3595 7873 3601 7870
3603 7872 3602 7874 3603 7875 3607 7875
3607 7879 3627 7866
TIME...MOT...LOC 2016Z 153DEG 27KT 3582 7846
ELLISSpecial weather statement, May 6, 5:22 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT MON MAY 6 2013
NCZ042-062145-
JOHNSTON-
522 PM EDT MON MAY 6 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 545
PM EDT...
AT 522 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FLOWERS...OR ABOUT 6 MILES NORTH OF SMITHFIELD...MOVING NORTH AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FLOWERS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3555 7820 3549 7841 3567 7851 3571 7847
3575 7838 3578 7825
TIME...MOT...LOC 2122Z 167DEG 7KT 3560 7834
ELLISSpecial weather statement, May 6, 5:29 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 529 PM EDT MON MAY 6 2013 NCZ008-009-026-041-042-062230- FRANKLIN-GRANVILLE-JOHNSTON-VANCE-WAKE- 529 PM EDT MON MAY 6 2013 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...WAKE...VANCE... GRANVILLE AND FRANKLIN COUNTIES THROUGH 630 PM EDT... AT 529 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KITTRELL TO 7 MILES SOUTH OF WENDELL...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF HENDERSON TO 12 MILES NORTH OF SMITHFIELD...MOVING SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FRANKLINTON... YOUNGSVILLE...AND...ROLESVILLE...WAKE FOREST. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 218. THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 425 AND 429. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. && LAT...LON 3640 7831 3571 7827 3568 7846 3634 7864 TIME...MOT...LOC 2129Z 005DEG 8KT 3626 7849 3567 7837 ELLIS
Special weather statement, May 6, 5:31 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 531 PM EDT MON MAY 6 2013 NCZ008-009-026-041-042-062230- FRANKLIN-GRANVILLE-JOHNSTON-VANCE-WAKE- 531 PM EDT MON MAY 6 2013 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...WAKE...VANCE... GRANVILLE AND FRANKLIN COUNTIES THROUGH 630 PM EDT... AT 529 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KITTRELL TO 7 MILES SOUTH OF WENDELL...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF HENDERSON TO 12 MILES NORTH OF SMITHFIELD...MOVING NORTH AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FRANKLINTON... YOUNGSVILLE...AND...ROLESVILLE...WAKE FOREST. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 218. THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 425 AND 429. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. && LAT...LON 3640 7831 3571 7827 3568 7846 3634 7864 TIME...MOT...LOC 2129Z 005DEG 8KT 3626 7849 3567 7837 ELLIS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:09 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 111 min |
| May 6, 12:48 PM EDT | Special Weather Statement | RAH | Orange | 27 min |
| May 6, 1:30 PM EDT | Special Weather Statement | RAH | Orange | 30 min |
| May 6, 2:09 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 81 min |
| May 6, 2:27 PM EDT | Special Weather Statement | RAH | Davidson | 48 min |
| May 6, 3:39 PM EDT | Areal Flood Advisory | RAH | Wake | 111 min |
| May 6, 3:40 PM EDT | Special Weather Statement | RAH | Randolph | 35 min |
| May 6, 4:10 PM EDT | Special Weather Statement | RAH | Forsyth | 65 min |
| May 6, 4:17 PM EDT | Special Weather Statement | RAH | Wake | 58 min |
| May 6, 5:22 PM EDT | Special Weather Statement | RAH | Johnston | 23 min |
| May 6, 5:29 PM EDT | Special Weather Statement | RAH | Vance | 61 min |
| May 6, 5:31 PM EDT | Special Weather Statement | RAH | Vance | 59 min |
| May 6, 7:22 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Wake, Warren | 83 min |
| May 6, 7:31 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.